Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extreme rays of certain cones of Hermitian forms

Author: Dragomir Ž. Djoković
Journal: Proc. Amer. Math. Soc. 83 (1981), 243-247
MSC: Primary 15A63; Secondary 46D05
MathSciNet review: 624906
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{H}$ be the real vector space of hermitian forms on a finite-dimensional complex vector space $ V$. For $ f \in \mathcal{H}$ we denote by $ \mathcal{H}(f)$ the closed convex cone in $ \mathcal{H}$ consisting of forms $ g$ such that $ g(x,x) \geqslant 0$ for all $ x$ satisfying $ f(x,x) \geqslant 0$. Unless $ f \leqslant 0$ and $ f \ne 0$, the cone $ \mathcal{H}(f)$ contains no nonzero subspaces of $ \mathcal{H}$. Assuming that this is the case, we determine the extreme rays of $ \mathcal{H}(f)$. The same problem is solved for real and quaternionic spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A63, 46D05

Retrieve articles in all journals with MSC: 15A63, 46D05

Additional Information

Keywords: Hermitian form, positive definite, signature, radical, real quaternions, convex cone, extreme ray
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society